Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 24, 2010, 11:33 AM MDT for Banner County, Kimball County, Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 11:33 AM MDT (17:33 UTC)
- Expired
- May 24, 2010, 12:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:35 AM MDT | FUNNEL CLOUD | 4 Sse Kimball, NE | FUNNEL CLOUD HAS BEEN UP AND DOWN SEVERAL TIMES...BUT HAS NOT TOUCHED DOWN YET...CONTINUING TO MONITOR. |
| May 24, 11:35 AM MDT | HAIL 1.75 | Kimball, NE | MANY BROKEN WINDOWS ON SOUTH FACING SIDE OF HOMES IN TOWN. |
| May 24, 11:35 AM MDT | HAIL 2.75 | 4 Sse Kimball, NE | GOLFBALL TO BASEBALL SIZED HAIL ALONG INTERSTATE 80...MANY DAMAGED TRUCKS AND CARS. |
| May 24, 11:35 AM MDT | TORNADO | 5 Nw Kimball, NE | ESTIMATED TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:21 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4352 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WFUS55 KCYS 241733 TORCYS NEC007-105-241815- /O.NEW.KCYS.TO.W.0012.100524T1733Z-100524T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1133 AM MDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1215 PM MDT * AT 1129 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR KIMBALL AIRPORT...OR 8 MILES SOUTH OF KIMBALL...AND MOVING NORTH AT 50 MPH. * THIS DANGEROUS STORM WILL BE NEAR... KIMBALL AND BENNETT RESERVOIR AROUND 1140 AM MDT. BIGHORN MOUNTAIN AND HARRISBURG AROUND 1205 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 14 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4162 10391 4162 10342 4110 10361 4112 10378 TIME...MOT...LOC 1733Z 184DEG 45KT 4117 10365 $$ RUBIN
2 follow-up statements
224 WWUS55 KCYS 241743 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1143 AM MDT MON MAY 24 2010 NEC007-105-241815- /O.CON.KCYS.TO.W.0012.000000T0000Z-100524T1815Z/ BANNER NE-KIMBALL NE- 1143 AM MDT MON MAY 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KIMBALL AND CENTRAL BANNER COUNTIES UNTIL 1215 PM MDT... AT 1138 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BENNETT RESERVOIR...OR NEAR KIMBALL...MOVING NORTH AT 50 MPH. THIS DANGEROUS STORM WILL BE NEAR... BIGHORN MOUNTAIN AROUND NOON MDT. THIS DANGEROUS SEVERE STORM HAS PRODUCED GOLFBALL SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4125 10376 4162 10391 4162 10342 4124 10356 TIME...MOT...LOC 1742Z 184DEG 45KT 4131 10363 $$ RUBIN
625 WWUS55 KCYS 241806 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1206 PM MDT MON MAY 24 2010 NEC007-105-241816- /O.EXP.KCYS.TO.W.0012.000000T0000Z-100524T1815Z/ BANNER NE-KIMBALL NE- 1206 PM MDT MON MAY 24 2010 ...THE TORNADO WARNING FOR NORTH CENTRAL KIMBALL AND CENTRAL BANNER COUNTIES WILL EXPIRE AT 1215 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BANNER COUNTY...CENTRAL KIMBALL COUNTY AND SCOTTS BLUFF COUNTY UNTIL 1230 PM MDT. LAT...LON 4125 10376 4162 10391 4162 10342 4124 10356 TIME...MOT...LOC 1806Z 184DEG 45KT 4161 10360 $$ RUBIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 24, 5:18 AM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 24, 5:18 AM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON MAY 24 2010
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...CURRENT IR SATELLITE
AND WATER VAPOR LOOP SHOWS A POTENT UPPER LEVEL TROUGH OVER UTAH
EARLY THIS MORNING...GRADUALLY EJECTING NORTHEASTWARD. THE
NEGATIVELY TILTED UPPER LEVEL TROUGH WILL QUICKLY PUSH ACROSS THE
AREA TODAY WITH A VERY STRONG COLD FRONT FOR THIS TIME OF THE YEAR.
NAM SOUNDINGS CONTINUE TO SHOW A RAPID 2 HOUR 30 DEGREE
TEMPERATURE DROP THIS AFTERNOON AS THE FRONT MOVES ACROSS THE
AREA...SUGGESTING A DYNAMIC STORM SYSTEM WILL MOVE THROUGH THE
AREA THIS AFTERNOON. THIS WILL RESULT IN SEVERAL CONCERNS OVER
SOUTHEAST WYOMING AND WRN NEBRASKA. THERE IS A SLIGHT RISK OF
SEVERE TSTORMS ACROSS THE PANHANDLE OF NEBRASKA AND ACROSS THE
HIGH PLAINS OF EXTREME EASTERN WYOMING NEAR THE NEBRASKA BORDER
THIS AFTERNOON WITH MODELS SHOWING STRONG DYNAMIC FORCING...MODERATE
TO HIGH SHEAR PRESENT...AND SUBSTANTIAL CAPE AND INSTABILITY. A
LOW LEVEL CAP INVERSION EARLY IN THE DAY WILL AID RAPID STRONG
TSTORM DEVELOP THIS AFTERNOON AS THE FRONT PUSHES ACROSS THE
AREA...WHICH WILL REMOVE THE CAP. ANOTHER MAJOR CONCERN IS THE
STRONG WINDS AHEAD AND ALONG THE COLD FRONT...WITH MOS GUIDANCE
CONTINUING TO SHOW SUSTAINED WINDS OVER 40 MPH AND GUSTS UP TO 65
OR 70 MPH. EVEN MORE ALARMING...IS MAV GUIDANCE SHOWING SUSTAINED
WINDS AROUND 50 TO 55 MPH ACROSS PORTIONS OF THE PANHANDLE OF
NEBRASKA THIS AFTERNOON. THEREFORE...HAVE UPGRADED THE HIGH WIND
WATCH TO A WARNING OVER ALL AREAS OF SOUTHEAST WYOMING AND WRN
NEBRASKA...WITH THE EXCEPTION OF PORTIONS OF CARBON COUNTY IN
WYOMING. GUIDANCE SHOWING SLIGHTLY LOWER WINDS NEAR THE RAWLINS
AREA WITH FRONTOGENESIS OCCURRING EAST OF THE AREA...SO KEPT THE
WATCH GOING IN THAT AREA FOR NOW. EXPECT WINDS TO INCREASE OUT OF
THE SOUTH INITIALLY ACROSS THE HIGH PLAINS...POSSIBLY TO HIGH WIND
CRITERIA BY LATE MORNING. WINDS WILL GRADUALLY SHIFT INTO THE
SOUTHWEST AND THEN WEST AS THE FRONT QUICKLY MOVES THROUGH THE
AREA BY THE AFTERNOON. IN ADDITION...EXPECT SNOW LEVELS TO LOWER
TO VALLEY FLOORS AROUND AND WEST OF THE LARAMIE RANGE WHERE
SCATTERED SNOW SHOWERS ARE POSSIBLE IN THE LARAMIE AND RAWLINS
AREA AS 700MB TEMPS PLUMMET TO -7C. ANY SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN UNDER 2 INCHES OVER THE GRASSY OR ELEVATED
SURFACES. A LITTLE CONCERNED ABOUT THE LAST FEW RUNS OF THE NAM
HOWEVER...WITH THE NAM SHOWING THE COLD AIR PENETRATING INTO THE
EASTERN HIGH PLAINS OF WYOMING...WITH POSSIBLY A BRIEF BURST OF
HEAVY SNOW IN THE CHEYENNE...WHEATLAND...AND DOUGLAS AREAS AS
WELL JUST AS THE COLD FRONT MOVES THROUGH. KEPT POP HIGHEST
ALONG AND NORTH OF THE NORTH PLATTE RIVER VALLEY.
BY MONDAY NIGHT AND TUESDAY...MODELS SHOW THE STRONG STORM SYSTEM
PUSHING NORTHWARD INTO MONTANA AND THE WRN DAKOTAS WITH A POSSIBLE
LATE SEASON SNOW STORM OVER THE HIGHER PLAINS AND MOUNTAINS OF
MONTANA. WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT STILL REMAIN
WINDY ACROSS THE HIGH PLAINS POSSIBLY THROUGH MIDNIGHT WITH A
STRONG SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA. A WEAK
RIDGE OF HIGH PRESSURE WILL PUSH INTO THE AREA ON TUESDAY
RESULTING IN TEMPS NEAR NORMAL AND DRIER WEATHER.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS ARE ALL SIMILAR
WITH THE PATTERN IN THE LONG TERM. LEANED TOWARDS THE ECMWF FOR
THE STRENGTH AND TIMING OF THE NEXT UPPER TROUGH MOVING INTO THE
WEST. SW FLOW WILL BE ALOFT WED THROUGH SAT...WITH UPPER TROUGH ON
THE WEST COAST AND AN UPPER RIDGE OVER THE CENTRAL U.S. WARM
CONDITIONS WILL OCCUR WED AND THIS WILL LEAD TO A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS EAST AND NORTH OF THE LARAMIE
RANGE AS THE AIRMASS BECOMES UNSTABLE. MID LEVEL MOISTURE WILL
ALSO BE PRESENT DURING THIS TIME. ON THUR...SIMILAR CONDITIONS
WILL OCCUR...HOWEVER THE LATE DAY THUNDERSTORMS WILL BE LIMITED TO
THE NORTHERN ZONES. WARMEST TEMPERATURES OF THE SEASON THUS FAR
SHOULD OCCUR ON THUR AND FRI AS A STRONG THERMAL RIDGE MOVES OVER
THE ROCKIES AND GREAT PLAINS. GREATER COVERAGE OF THUNDERSTORMS
WILL OCCUR FRI AS THE WEST COAST UPPER TROUGH MOVES INLAND WITH S
TO SW DIVERGENT UPPER FLOW ALOFT OVER THE CWA. A COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA ON SAT AS THE UPPER TROUGH AXIS
MOVES INTO WESTERN WY. THIS WILL TRIGGER SHOWERS AND LATE DAY
THUNDERSTORMS OVER MUCH OF THE AREA. COOLER TEMPERATURES WILL ALSO
OCCUR ACROSS THE CWA. WEST FLOW WILL OCCUR ALOFT SUN AS THE UPPER
TROUGH MOVES ACROSS THE FORECAST AREA AND WEAKENS. TEMPERATURES
WILL BEGIN TO MODERATE ON SUN. HIGH TEMPERATURES WILL BE FROM 3 TO
5 DEGREES ABOVE NORMAL ON WED...10 TO 15 DEGREES ABOVE NORMAL FOR
THUR THROUGH SAT...AND 5 TO 8 DEGREES ABOVE NORMAL ON SUN. &&
.AVIATION...STRONG COLD FRONTAL PASSAGE IS EXPECTED FROM WEST TO
EAST ON MONDAY WITH WINDS INCREASING SIGNIFICANTLY AND SHIFTING
INTO THE WEST BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PRODUCE MVFR CONDITIONS AT TIMES. VFR CONDITIONS EXPECTED BY
MIDNIGHT TONIGHT WITH WINDS GRADUALLY SUBSIDING.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WITH AN ASSOCIATED
STRONG COLD FRONT WILL MOVE NORTH AND EAST ACROSS THE AREA TODAY.
NEBRASKA PANHANDLE PORTIONS OF THE DISTRICT WILL HAVE VERY STRONG
SOUTH WINDS AHEAD OF THE FRONT AND THE ENTIRE AREA CAN EXPECT A
PERIOD OF VERY STRONG WEST TO SOUTHWEST WINDS WITH THE FRONTAL
PASSAGE MONDAY AFTERNOON. IN ADDITION...STRONG THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON ESPECIALLY EAST OF THE LARAMIE RANGE WITH
HEAVY RAINFALL POSSIBLE. FIRE WEATHER CONCERNS ARE MINIMAL WITH
HIGH FUEL MOISTURES...LOW TO MODERATE FIRE DANGER...AND
ADDITIONAL RAINFALL LIKELY TODAY. WARMER TEMPERATURES ARE EXPECTED
BY THE MIDDLE TO LATE PART OF THE WEEK WITH MIN HUMIDITIES
TRENDING LOWER...WITH A RISK OF AFTERNOON SHOWERS AND TSTORMS BY
LATE IN THE WEEK.
&&
.HYDROLOGY...WILL CONTINUE TO MONITOR THE UPPER NORTH PLATTE RIVER
AND THE ENCAMPMENT RIVER NEAR SARATOGA AND ENCAMPMENT WITH THE
ENCAMPMENT RIVER RISING INTO MONITORING STAGE LAST NIGHT.
HOWEVER...NO FLOODING IS EXPECTED AT THIS TIME. THE LITTLE SNAKE
RIVER IN SOUTHWEST CARBON COUNTY HAS FALLEN WELL BELOW MONITORING
STAGE TODAY AS COLDER AIR MOVES INTO THE AREA...LIMITING SNOW
MELT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ103-
WYZ105-WYZ106-WYZ110-WYZ111-WYZ112-WYZ114-WYZ115-WYZ116-
WYZ117-WYZ118-WYZ119.
HIGH WIND WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ101-
WYZ102-WYZ107-WYZ108.
HIGH WIND WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR WYZ104-
WYZ109-WYZ113.
NE...HIGH WIND WARNING FROM 9 AM MONDAY TO 8 PM MONDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM...KMD
AVIATION...WFO CYSHazardous weather outlook, May 24, 10:57 AM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT MON MAY 24 2010 WYZ103>106-109>118-251200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH WIND WARNING FOR MOST OF SOUTH CENTRAL WYOMING... SOUTHEAST AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS AREAS WEST OF THE LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS...A FEW STRONG WITH SMALL HAIL AND LOCALLY HEAVY RAIN...MAINLY FROM THE SNOWY RANGE NORTHWARD TO THE SHIRLEY BASIN. AS THE SNOW LEVEL DROPS TO AROUND 6500 FEET... THE RAIN WILL CHANGE TO SNOW SHOWERS WITH SNOW ACCUMULATIONS UP TO AN INCH ON GRASSY SURFACES. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. SNOW MELT RUNOFF IS EXPECTED ALONG AREA STREAMS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. EXPECT SIGNIFICANT ADDITIONAL RISES ALONG MANY CREEKS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. ANY PRECIPITATION THAT FALLS DURING THIS PERIOD WILL CAUSE EVEN HIGHER RIVER RISES TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON ACROSS EASTERN SIOUX...DAWES...BOX BUTTE AND EASTERN MORRILL COUNTIES OF WESTERN NEBRASKA...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST WYOMING EAST OF A LINE FROM DOUGLAS TO KIMBALL. THERE IS A HIGH WIND WARNING FOR MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP FROM LATE THIS MORNING THROUGH THIS AFTERNOON ALONG AND EAST OF THE COLD FRONT...MAINLY EAST OF A LINE FROM DOUGLAS TO KIMBALL. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL OVER ONE INCH IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH...AND POSSIBLY ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE NORTH AT 40 TO 50 MPH. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS EASTERN WYOMING. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, May 24, 8:05 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 AM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 11 E PRAIRIE CENTER 42.52N 104.00W
05/21/2010 E1.00 INCH SIOUX NE STORM CHASER
&&
GRIFFITHLocal storm report, May 24, 8:20 AM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 AM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ENE HARTVILLE 42.33N 104.72W
05/21/2010 E1.75 INCH PLATTE WY PUBLIC
BROKEN WINDSHIELDS AND OTHER DAMAGE TO VEHICLES
&&
GRIFFITHSpecial weather statement, May 24, 9:14 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 914 AM MDT MON MAY 24 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 914 AM MDT MON MAY 24 2010 ...FREEZING TEMPERATURES TONIGHT ACROSS SOME LOCATIONS OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA... A STRONG COLD FRONT WILL SWEEP EAST ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA TODAY...USHERING IN COLDER TEMPERATURES FOR TONIGHT. AFTER WINDS DIMINISH LATER THIS EVENING AND OVERNIGHT...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID 20S TO LOWER 30S ALONG AND WEST OF A DOUGLAS TO CHEYENNE LINE PRODUCING FREEZING TEMPERATURES. LOW TEMPERATURES TONIGHT ACROSS WESTERN NEBRASKA AND FAR EASTERN WYOMING WILL BE IN THE 30S WITH A FEW LOCATIONS IN THE NORTH PLATTE RIVER VALLEY FALLING INTO THE LOWER 30S WITH SOME LIGHT FROST EXPECTED. PEOPLE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA...ESPECIALLY ALONG AND WEST OF INTERSTATE 25 IN WYOMING WEST OF A LINE FROM DOUGLAS TO CHEYENNE MAY WANT TO PROTECT OUTDOOR PLANTS...FLOWERS AND VEGETATION FROM THE FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY TUESDAY MORNING. LOW TEMPERATURES TUESDAY NIGHT WILL NOT BE QUITE AS COLD. RUBIN
Special weather statement, May 24, 11:04 AM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT MON MAY 24 2010 NEZ020-054-241800- BANNER NE-KIMBALL NE- 1104 AM MDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL AND SOUTHERN BANNER COUNTIES UNTIL NOON MDT... AT 1101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KIMBALL AIRPORT...OR 8 MILES SOUTH OF KIMBALL...MOVING NORTH AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... KIMBALL AROUND 1110 AM MDT. BENNETT RESERVOIR AROUND 1115 AM MDT. BIGHORN MOUNTAIN AROUND 1140 AM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 16 AND 29. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
Special weather statement, May 24, 11:24 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MDT MON MAY 24 2010 WYZ108-241800- GOSHEN COUNTY WY- 1124 AM MDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN COUNTY UNTIL NOON MDT... AT 1119 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 24 MILES SOUTH OF TORRINGTON...MOVING NORTH AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... PACKER LAKE AROUND 1130 AM MDT. TORRINGTON AROUND 1140 AM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:06 AM MDT | Areal Flood Advisory | CYS | Scotts Bluff, Sioux | 3 hr |
| May 24, 12:18 AM MDT | Areal Flood Advisory | CYS | Dawes, Sioux | 4 hr |
| May 24, 3:47 AM MDT | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 16 hr |
| May 24, 11:12 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 16 min |
| May 24, 11:25 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 65 min |
| May 24, 11:30 AM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 60 min |
| May 24, 11:38 AM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 67 min |
| May 24, 11:48 AM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 57 min |
| May 24, 11:54 AM MDT | Tornado Warning | CYS | Banner, Box Butte, Dawes, Scotts Bluff, Sioux | 66 min |
| May 24, 12:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Dawes, Scotts Bluff, Sioux | 65 min |
| May 24, 12:46 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 59 min |
| May 24, 12:48 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 42 min |
| May 24, 12:49 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 56 min |
| May 24, 1:40 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 65 min |
| May 24, 1:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 63 min |
| May 24, 1:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill | 61 min |
| May 24, 1:47 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 58 min |
| May 24, 1:51 PM MDT | Areal Flood Warning | CYS | Dawes, Sioux | 5 hr |
| May 24, 2:08 PM MDT | Tornado Warning | CYS | Box Butte, Dawes | 37 min |
| May 24, 2:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 61 min |
| May 24, 5:34 PM MDT | Areal Flood Warning | CYS | Dawes, Sioux | 8 hr |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.